Alert archive / Mississippi / Wind Advisories in 2015

Wind Advisory 8, NWS Memphis, TN

December 12, 20154 states

NWS Memphis, TN issued this wind advisory at Dec 12, 2015, 2:34 PM CST for 4 states. It took effect at Dec 13, 2015, 3:00 AM CST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Dec 12, 2015, 2:34 PM CST (20:34 UTC)
In effect from
Dec 13, 2015, 3:00 AM CST
Expired
Dec 13, 2015, 11:23 PM CST
In force
20 hr
Issued by
NWS Memphis, TN
All 57 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 39 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 8.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2015-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2015-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
690 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

120 
WWUS74 KMEG 122034
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
234 PM CST SAT DEC 12 2015

...STRONG SOUTHERLY WINDS EXPECTED TO OCCUR OVER THE MIDSOUTH LATE
TONIGHT THROUGH SUNDAY EVENING...

.A POTENT LOW PRESSURE SYSTEM WILL TRACK NORTHEASTWARD FROM TEXAS
TO MISSOURI ON SUNDAY. AS A RESULT...STRONG GRADIENT WINDS WILL
OCCUR AHEAD OF THE ASSOCIATED COLD FRONT. SUSTAINED SOUTHERLY
WINDS OF 20 TO 30 MPH WILL BEGIN LATE TONIGHT FOR AREAS ALONG AND
WEST OF THE MISSISSIPPI RIVER AND BY MID-MORNING FOR AREAS FURTHER
EAST. GUSTS UP TO 40 MPH WILL BE POSSIBLE. WINDS WILL BEGIN
DIMINISHING WITH THE PASSAGE OF THE COLD FRONT.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-
007-010-TNZ001-002-019-048-049-088-131000-
/O.NEW.KMEG.WI.Y.0008.151213T0900Z-151214T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-TUNICA-COAHOMA-LAKE-OBION-DYER-LAUDERDALE-TIPTON-SHELBY-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE...
WYNNE...WEST MEMPHIS...FORREST CITY...MARIANNA...HELENA...
WEST HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...
OLIVE BRANCH...TUNICA...CLARKSDALE...TIPTONVILLE...UNION CITY...
DYERSBURG...RIPLEY TN...COVINGTON...BARTLETT...GERMANTOWN...
COLLIERVILLE...MEMPHIS...MILLINGTON
234 PM CST SAT DEC 12 2015

...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 6 PM CST SUNDAY. 

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH

* TIMING...FROM LATE TONIGHT THROUGH SUNSET SUNDAY

* IMPACTS...SOME TREES MAY FALL. HIGH PROFILE VEHICLES WILL BE
  DIFFICULT TO DRIVE. LOOSE ITEMS SUCH AS TRASH CANS AND HOLIDAY
  DECORATIONS WILL BE VULNERABLE TO THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

MSZ002>006-008-009-011>017-020>024-TNZ003-004-020>022-050>055-
089>092-131000-
/O.NEW.KMEG.WI.Y.0008.151213T1500Z-151214T0300Z/
MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TATE-PRENTISS-QUITMAN-
PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-TALLAHATCHIE-
YALOBUSHA-CALHOUN-CHICKASAW-MONROE-WEAKLEY-HENRY-GIBSON-CARROLL-
BENTON TN-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-
FAYETTE-HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...HOLLY SPRINGS...ASHLAND...RIPLEY MS...
CORINTH...IUKA...SENATOBIA...BOONEVILLE...MARKS...BATESVILLE...
OXFORD...NEW ALBANY...PONTOTOC...TUPELO...FULTON...CHARLESTON...
WATER VALLEY...COFFEEVILLE...BRUCE...CALHOUN CITY...HOUSTON...
OKOLONA...AMORY...ABERDEEN...MARTIN...DRESDEN...PARIS...
HUMBOLDT...MILAN...HUNTINGDON...CAMDEN...BROWNSVILLE...ALAMO...
JACKSON...HENDERSON...LEXINGTON...PARSONS...DECATURVILLE...
SOMERVILLE...OAKLAND...BOLIVAR...SELMER...SAVANNAH
234 PM CST SAT DEC 12 2015

...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY. 

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH

* TIMING...FROM MID-MORNING SUNDAY THROUGH SUNDAY EVENING

* IMPACTS...SOME TREES MAY FALL. HIGH PROFILE VEHICLES WILL BE
  DIFFICULT TO DRIVE. LOOSE ITEMS SUCH AS TRASH CANS AND HOLIDAY
  DECORATIONS WILL BE VULNERABLE TO THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KRM
4 follow-up statements
790 
WWUS74 KMEG 130859
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
259 AM CST SUN DEC 13 2015

...STRONG SOUTHERLY WINDS EXPECTED THROUGH SUNDAY EVENING...

.A POTENT LOW PRESSURE SYSTEM WILL TRACK NORTHEASTWARD FROM TEXAS
TO MISSOURI TODAY. STRONG WINDS WILL OCCUR AHEAD OF THE
ASSOCIATED COLD FRONT. SUSTAINED SOUTHERLY WINDS OF 20 TO 30 MPH
CAN BE EXPECTED ALONG AND WEST OF THE MISSISSIPPI RIVER EARLY
THIS MORNING AND BY MIDDAY FOR AREAS FURTHER EAST. GUSTS UP TO 40
MPH WILL BE POSSIBLE. WINDS WILL DIMINISH WITH THE PASSAGE OF THE
COLD FRONT.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-
007-010-TNZ001-002-019-048-049-088-132300-
/O.CON.KMEG.WI.Y.0008.151213T0900Z-151214T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-TUNICA-COAHOMA-LAKE-OBION-DYER-LAUDERDALE-TIPTON-SHELBY-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE...
WYNNE...WEST MEMPHIS...FORREST CITY...MARIANNA...HELENA...
WEST HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...
OLIVE BRANCH...TUNICA...CLARKSDALE...TIPTONVILLE...UNION CITY...
DYERSBURG...RIPLEY TN...COVINGTON...BARTLETT...GERMANTOWN...
COLLIERVILLE...MEMPHIS...MILLINGTON
259 AM CST SUN DEC 13 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH

* TIMING...FROM LATE TONIGHT THROUGH SUNSET SUNDAY

* IMPACTS...SOME TREES MAY FALL. HIGH PROFILE VEHICLES WILL BE 
  DIFFICULT TO DRIVE. LOOSE ITEMS SUCH AS TRASH CANS AND HOLIDAY 
  DECORATIONS WILL BE VULNERABLE TO THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

MSZ002>006-008-009-011>017-020>024-TNZ003-004-020>022-050>055-
089>092-132300-
/O.CON.KMEG.WI.Y.0008.151213T1500Z-151214T0300Z/
MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TATE-PRENTISS-QUITMAN-
PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-TALLAHATCHIE-
YALOBUSHA-CALHOUN-CHICKASAW-MONROE-WEAKLEY-HENRY-GIBSON-CARROLL-
BENTON TN-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-
FAYETTE-HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...HOLLY SPRINGS...ASHLAND...RIPLEY MS...
CORINTH...IUKA...SENATOBIA...BOONEVILLE...MARKS...BATESVILLE...
OXFORD...NEW ALBANY...PONTOTOC...TUPELO...FULTON...CHARLESTON...
WATER VALLEY...COFFEEVILLE...BRUCE...CALHOUN CITY...HOUSTON...
OKOLONA...AMORY...ABERDEEN...MARTIN...DRESDEN...PARIS...
HUMBOLDT...MILAN...HUNTINGDON...CAMDEN...BROWNSVILLE...ALAMO...
JACKSON...HENDERSON...LEXINGTON...PARSONS...DECATURVILLE...
SOMERVILLE...OAKLAND...BOLIVAR...SELMER...SAVANNAH
259 AM CST SUN DEC 13 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
CST THIS EVENING...

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH

* TIMING...FROM MID-MORNING SUNDAY THROUGH SUNDAY EVENING

* IMPACTS...SOME TREES MAY FALL. HIGH PROFILE VEHICLES WILL BE 
  DIFFICULT TO DRIVE. LOOSE ITEMS SUCH AS TRASH CANS AND HOLIDAY 
  DECORATIONS WILL BE VULNERABLE TO THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
095 
WWUS74 KMEG 132057
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
257 PM CST SUN DEC 13 2015

...STRONG SOUTHERLY WINDS EXPECTED TO CONTINUE TONIGHT...

.A POTENT LOW PRESSURE SYSTEM WILL CONTINUE TO TRACK
NORTHEASTWARD THROUGH MISSOURI TONIGHT. STRONG WINDS WILL OCCUR
AHEAD OF THE ASSOCIATED COLD FRONT. SUSTAINED SOUTHERLY WINDS OF
20 TO 30 MPH CAN BE EXPECTED WITH GUSTS TO AROUND 40 MPH WILL BE
POSSIBLE. WINDS WILL DIMINISH WITH THE PASSAGE OF THE COLD FRONT.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-
007-010-TNZ001-002-019-048-049-088-140300-
/O.EXT.KMEG.WI.Y.0008.000000T0000Z-151214T0300Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-TUNICA-COAHOMA-LAKE-OBION-DYER-LAUDERDALE-TIPTON-SHELBY-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE...
WYNNE...WEST MEMPHIS...FORREST CITY...MARIANNA...HELENA...
WEST HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...
OLIVE BRANCH...TUNICA...CLARKSDALE...TIPTONVILLE...UNION CITY...
DYERSBURG...RIPLEY TN...COVINGTON...BARTLETT...GERMANTOWN...
COLLIERVILLE...MEMPHIS...MILLINGTON
257 PM CST SUN DEC 13 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH

* TIMING...THROUGH 9 PM CST

* IMPACTS...SOME TREES MAY FALL. HIGH PROFILE VEHICLES WILL BE 
  DIFFICULT TO DRIVE. LOOSE ITEMS SUCH AS TRASH CANS AND HOLIDAY 
  DECORATIONS WILL BE VULNERABLE TO THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

MSZ002>006-008-009-011>017-020>024-TNZ003-004-020>022-050>055-
089>092-140500-
/O.EXT.KMEG.WI.Y.0008.000000T0000Z-151214T0600Z/
MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TATE-PRENTISS-QUITMAN-
PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-TALLAHATCHIE-
YALOBUSHA-CALHOUN-CHICKASAW-MONROE-WEAKLEY-HENRY-GIBSON-CARROLL-
BENTON TN-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-
FAYETTE-HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...HOLLY SPRINGS...ASHLAND...RIPLEY MS...
CORINTH...IUKA...SENATOBIA...BOONEVILLE...MARKS...BATESVILLE...
OXFORD...NEW ALBANY...PONTOTOC...TUPELO...FULTON...CHARLESTON...
WATER VALLEY...COFFEEVILLE...BRUCE...CALHOUN CITY...HOUSTON...
OKOLONA...AMORY...ABERDEEN...MARTIN...DRESDEN...PARIS...
HUMBOLDT...MILAN...HUNTINGDON...CAMDEN...BROWNSVILLE...ALAMO...
JACKSON...HENDERSON...LEXINGTON...PARSONS...DECATURVILLE...
SOMERVILLE...OAKLAND...BOLIVAR...SELMER...SAVANNAH
257 PM CST SUN DEC 13 2015

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH

* TIMING...THROUGH MIDNIGHT CST

* IMPACTS...SOME TREES MAY FALL. HIGH PROFILE VEHICLES WILL BE 
  DIFFICULT TO DRIVE. LOOSE ITEMS SUCH AS TRASH CANS AND HOLIDAY 
  DECORATIONS WILL BE VULNERABLE TO THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KRM
210 
WWUS74 KMEG 140257
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
857 PM CST SUN DEC 13 2015

...STRONG SOUTHERLY WINDS EXPECTED TO CONTINUE TONIGHT...

.A POTENT LOW PRESSURE SYSTEM WILL CONTINUE TO TRACK
NORTHEASTWARD THROUGH MISSOURI TONIGHT. STRONG WINDS WILL OCCUR
AHEAD OF THE ASSOCIATED COLD FRONT. SUSTAINED SOUTHERLY WINDS OF
20 TO 30 MPH CAN BE EXPECTED WITH GUSTS TO AROUND 40 MPH WILL BE
POSSIBLE. WINDS WILL DIMINISH WITH THE PASSAGE OF THE COLD FRONT.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-
007-010-TNZ001-019-048-049-088-140400-
/O.CAN.KMEG.WI.Y.0008.000000T0000Z-151214T0300Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-TUNICA-COAHOMA-LAKE-DYER-LAUDERDALE-TIPTON-SHELBY-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE...
WYNNE...WEST MEMPHIS...FORREST CITY...MARIANNA...HELENA...
WEST HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...
OLIVE BRANCH...TUNICA...CLARKSDALE...TIPTONVILLE...DYERSBURG...
RIPLEY TN...COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...
MEMPHIS...MILLINGTON
857 PM CST SUN DEC 13 2015

...WIND ADVISORY IS CANCELLED...

WINDS HAVE FALLEN BELOW CRITERIA ACROSS THE ADVISORY AREA THIS
EVENING. THUS...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS
CANCELLED THE WIND ADVISORY.


$$

MSZ002-008-011>013-020>022-TNZ050-089-140400-
/O.CAN.KMEG.WI.Y.0008.000000T0000Z-151214T0600Z/
MARSHALL-TATE-QUITMAN-PANOLA-LAFAYETTE-TALLAHATCHIE-YALOBUSHA-
CALHOUN-HAYWOOD-FAYETTE-
INCLUDING THE CITIES OF...HOLLY SPRINGS...SENATOBIA...MARKS...
BATESVILLE...OXFORD...CHARLESTON...WATER VALLEY...COFFEEVILLE...
BRUCE...CALHOUN CITY...BROWNSVILLE...SOMERVILLE...OAKLAND
857 PM CST SUN DEC 13 2015

...WIND ADVISORY IS CANCELLED...

WINDS HAVE FALLEN BELOW CRITERIA ACROSS THE ADVISORY AREA THIS
EVENING. THUS...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS
CANCELLED THE WIND ADVISORY.

$$

TNZ002-140600-
/O.EXT.KMEG.WI.Y.0008.000000T0000Z-151214T0600Z/
OBION-
INCLUDING THE CITY OF...UNION CITY
857 PM CST SUN DEC 13 2015

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH

* TIMING...THROUGH MIDNIGHT CST

* IMPACTS...SOME TREES MAY FALL. HIGH PROFILE VEHICLES WILL BE 
  DIFFICULT TO DRIVE. LOOSE ITEMS SUCH AS TRASH CANS AND HOLIDAY 
  DECORATIONS WILL BE VULNERABLE TO THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

MSZ003>006-009-014>017-023-024-TNZ003-004-020>022-051>055-090>092-
140600-
/O.CON.KMEG.WI.Y.0008.000000T0000Z-151214T0600Z/
BENTON MS-TIPPAH-ALCORN-TISHOMINGO-PRENTISS-UNION-PONTOTOC-LEE MS-
ITAWAMBA-CHICKASAW-MONROE-WEAKLEY-HENRY-GIBSON-CARROLL-BENTON TN-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-HARDEMAN-MCNAIRY-
HARDIN-
INCLUDING THE CITIES OF...ASHLAND...RIPLEY MS...CORINTH...IUKA...
BOONEVILLE...NEW ALBANY...PONTOTOC...TUPELO...FULTON...HOUSTON...
OKOLONA...AMORY...ABERDEEN...MARTIN...DRESDEN...PARIS...
HUMBOLDT...MILAN...HUNTINGDON...CAMDEN...ALAMO...JACKSON...
HENDERSON...LEXINGTON...PARSONS...DECATURVILLE...BOLIVAR...
SELMER...SAVANNAH
857 PM CST SUN DEC 13 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH

* TIMING...THROUGH MIDNIGHT CST

* IMPACTS...SOME TREES MAY FALL. HIGH PROFILE VEHICLES WILL BE 
  DIFFICULT TO DRIVE. LOOSE ITEMS SUCH AS TRASH CANS AND HOLIDAY 
  DECORATIONS WILL BE VULNERABLE TO THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
057 
WWUS74 KMEG 140523
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1123 PM CST SUN DEC 13 2015

MSZ003>006-009-014>017-023-024-TNZ002>004-020>022-051>055-090>092-
140630-
/O.CAN.KMEG.WI.Y.0008.000000T0000Z-151214T0600Z/
BENTON MS-TIPPAH-ALCORN-TISHOMINGO-PRENTISS-UNION-PONTOTOC-LEE MS-
ITAWAMBA-CHICKASAW-MONROE-OBION-WEAKLEY-HENRY-GIBSON-CARROLL-
BENTON TN-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-HARDEMAN-
MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...ASHLAND...RIPLEY MS...CORINTH...IUKA...
BOONEVILLE...NEW ALBANY...PONTOTOC...TUPELO...FULTON...HOUSTON...
OKOLONA...AMORY...ABERDEEN...UNION CITY...MARTIN...DRESDEN...
PARIS...HUMBOLDT...MILAN...HUNTINGDON...CAMDEN...ALAMO...
JACKSON...HENDERSON...LEXINGTON...PARSONS...DECATURVILLE...
BOLIVAR...SELMER...SAVANNAH
1123 PM CST SUN DEC 13 2015

...WIND ADVISORY IS CANCELLED...

WINDS HAVE BEGUN TO DIMINISH ACROSS THE ADVISORY AREA. THUS...THE
NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND
ADVISORY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Dec 12, 12:01 PM CST, 2 hours 33 minutes earlier.

Area forecast discussion, Dec 12, 12:01 PM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1201 PM CST SAT DEC 12 2015

.DISCUSSION...

UPDATED FOR 18Z AVIATION DISCUSSION

&&

.PREV DISCUSSION... /ISSUED 1045 AM CST SAT DEC 12 2015/

UPDATE...

ABUNDANT CLOUD COVER HAS NOT PREVENTED TEMPERATURES FROM WARMING
UP THIS MORNING ACROSS THE MIDSOUTH. CURRENT TEMPERATURES RANGE
FROM THE MID 60S TO THE LOWER 70S. MAY GET SOME PEAKS OF SUN
ESPECIALLY OVER THE SOUTHEASTERN PORTION OF THE CWA THIS
AFTERNOON. HIGHS SHOULD REACH INTO THE 70S EVERYWHERE TODAY. HAVE
ALREADY UPDATED TO ACCOUNT FOR CLOUD CONDITIONS...NO FURTHER
UPDATES ARE EXPECTED.

KRM

DISCUSSION... /ISSUED 413 AM CST SAT DEC 12 2015/

OUR SEVERE WEATHER THREAT CONTINUES TO DIMINISH...WHICH IS KINDA
SURPRISING GIVEN HOW ABNORMALLY WARM WE ARE. EVENTUALLY WE MAY PAY
THE PRICE...BUT IT DOESN'T LOOK LIKE IT WILL BE THIS WEEKEND.

3 AM TEMPERATURES ACROSS THE MIDSOUTH ARE MOSTLY IN THE MIDDLE
60S. INCREDIBLY...AT 3AM IN THE MORNING...MEMPHIS INTERNATIONAL
AND JACKSON TENNESSEE ARE BOTH ONLY 2 DEGREES BELOW THEIR RECORD
HIGH TEMPERATURES OF 72 AND 69 DEGREES FOR THE DAY.

IT WILL COOL DOWN A BIT NEXT WEEK...BUT REMAIN WARMER THAN NORMAL
THROUGH AT LEAST WEDNESDAY. THURSDAY THROUGH THIS TIME NEXT WEEK
WE SHOULD SEE NEAR NORMAL TEMPERATURES WITH HIGHS MOSTLY IN THE
MID 40S TO LOW 50S AND LOWS IN THE 30S.

CLOUDY SKIES CAN BE EXPECTED THIS WEEKEND. A HIGHLY AMPLIFIED
LONGWAVE TROUGH AND ASSOCIATED SURFACE LOW WILL SHIFT ACROSS THE
DESERT SOUTHWEST...APPROACHING THE MISSISSIPPI RIVER SUNDAY
AFTERNOON. MID LEVEL LAPSE RATES ARE POOR AND INSTABILITY IS NON
EXISTENT...SO SUSTAINED HEALTHY UPDRAFTS LOOK UNLIKELY. DYNAMIC
ENERGY IS IMPRESSIVE...FEATURING A 140+KT SUBTROPICAL JET STREAK
AND A 70KT LLJ. HOWEVER THESE FEATURES ARE NEVER IN PHASE OVER THE
MIDSOUTH...OR REALLY ANYWHERE...RESULTING IN ANY SIGNIFICANT
SEVERE THUNDERSTORM THREAT. HOWEVER...WE MAY SEE A FEW TREES
TOPPLED BY NON THUNDERSTORM WINDS ON SUNDAY. GRADIENT WINDS AHEAD
OF A COLD FRONT ARE EXPECTED TO STRENGTHEN EARLY SUNDAY TO AROUND
25 MPH WITH GUSTS TO 35 MPH OR HIGHER. THE GROUND ACROSS MUCH OF
THE AREA REMAINS SATURATED...AND UP TO TWO INCHES OF RAIN IS
EXPECTED THROUGH SUNDAY EVENING. THE STRONGEST WINDS WILL LIKELY
BE WEST OF THE MISSISSIPPI RIVER BEFORE MIDDAY SUNDAY. A WIND
ADVISORY MAY BE REQUIRED.

THE AIRMASS BEHIND THE COLD FRONT IS PACIFIC IN NATURE...SO DON'T
EXPECT A DRASTIC COOL DOWN. A SHORTWAVE RIDGE WILL SHIFT ACROSS
THE AREA EARLY NEXT WEEK. WE SHOULD SEE A DAY OR TWO OF SUNSHINE
BEFORE ANOTHER COLD FRONT APPROACHES WEDNESDAY. MOISTURE SHOULD BE
LIMITED AHEAD OF THIS FRONT...SO RAINFALL ISN'T EXPECTED TO BE
WIDESPREAD OR HEAVY. WE SHOULD FINALLY SEE SOME SEASONABLE
TEMPERATURES UNDER CLEAR SKIES TO WRAP UP THE WORK WEEK.

30

&&

.AVIATION...

18Z TAFS

MVFR CIGS WILL CONTINUE TO IMPROVE TO VFR OVER THE NEXT COUPLE OF
HOURS AREA WIDE. SURFACE WINDS WILL BACK SLIGHTLY TOWARD THE SE
THROUGH THIS EVENING AND REMAIN AROUND 10 KTS. VFR CONDS EXPECTED
THROUGH MUCH OF THE OVERNIGHT WITH MVFR CIGS STREAMING BACK INTO
THE REGION AROUND 13/12Z. A STRONG FRONT WILL BE APPROACHING THE
MIDSOUTH SUNDAY MORNING WITH A STRENGTHENING PRESSURE GRADIENT AND
INCREASING WINDS. A FEW SHOWERS MAY REACH KJBR BY THE END OF THE
PERIOD.

SJM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Dec 12, 3:16 AM CST, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
316 AM CST SAT DEC 12 2015

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-131130-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
316 AM CST SAT DEC 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG SOUTHERLY WINDS ARE EXPECTED SUNDAY INTO SUNDAY EVENING.
SUSTAINED WINDS BETWEEN 20 AND 30 MPH WITH GUSTS OVER 35 MPH ARE
EXPECTED. SOME TREES COULD BE TOPPLED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

Nearby

Wind Advisories in Mississippi, 2015Wind Advisories in Tennessee, 2015Wind Advisories in Arkansas, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.